Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 18, 2012, 3:33 PM EDT for Emanuel County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 3:33 PM EDT (19:33 UTC)
- Expired
- Mar 18, 2012, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WWUS82 KFFC 181933
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012
GAZ086-182000-
333 PM EDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
EMANUEL COUNTY UNTIL 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH PER HOUR AND PEA SIZE
HAIL CAN BE EXPECTED ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
SWAINSBORO...NUNEZ...LEXSY...STILLMORE AND OAK PARK. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3246 8218 3243 8218 3241 8219 3236 8225
3234 8234 3258 8245 3263 8224 3247 8217
TIME...MOT...LOC 1932Z 343DEG 9KT 3252 8231
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:33 PM EDT, 0 minutes earlier.
Area forecast discussion, Mar 18, 3:33 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
MODELS CONTINUE TO SHOW THE UPPER RIDGE BUILDING OVER THE
SOUTHEASTERN U.S. DURING THE PERIOD AS AN UPPER LOW/TROUGH DEEPENS
OVER THE CENTRAL UNITED STATES. WITH THE RIDGE IN PLACE SHOULD SEE
LESSENING CHANCES FOR PRECIPITATION MONDAY AND TUESDAY. AS FOR
THIS AFTERNOON...JUST STARTING TO SEE A FEW SHOWERS POP IN THE
MOUNTAINS AND SOUTHEAST COUNTIES...AND WILL CONTINUE PREVIOUS FORECAST
TREND WITH SLIGHT CHANCE POPS MAINLY EASTERN COUNTIES INTO THIS
EVENING. WITH THE LOSS OF HEATING SUSPECT MOST CONVECTION SHOULD
END BY MIDNIGHT. ISOLATED TO WIDELY SCATTERED CONVECTION POSSIBLE
AGAIN MAINLY OVER EASTERN COUNTIES MONDAY-TUESDAY AFTERNOONS AND
EARLY EVENING WHERE SLIGHTLY BETTER UPPER SUPPORT NOTED AND RIDGE
WEAKEST. OTHERWISE...WELL ABOVE NORMAL TEMPERATURES CONTINUING.
AFTERNOON HIGHS WILL CONTINUE TO RIVAL RECORDS IN SOME AREAS.
49
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FAIRLY BIG DIFFERENCES BETWEEN THE 12Z GFS AND 00Z ECMWF WITH THE
ECWMF THE FASTER SOLUTION IN REGARDS TO THE NEXT FRONT. HOWEVER THE
12Z ECMWF COMES MORE INTO LINE WITH THE 12Z GFS AND SEEMS TO SLOW
THE SYSTEM DOWN. BOTH GFS AND ECMWF INDICATE MORE OF A WEEKEND
SYSTEM AS OPPOSED TO THE ORIGINAL FORECAST OF THE LATER HALF OF THE
WORK WEEK. GIVEN SOME INCONSISTENCIES BETWEEN 00Z AND 12Z ECMWF
RUNS...WILL CONTINUE WILL PREVIOUS LONG TERM FORECAST...BUT MAY HAVE
TO SHIFT BEST CHANCE OF POPS TOWARD THE WEEKEND ON THE MID SHIFT.
11
/ISSUED 326 AM EDT SUN MAR 18 2012/
LONG RANGE MODELS ARE IN MUCH BETTER AGREEMENT THIS RUN. ECMWF IS
BECOMING MORE IN-LINE WITH THE SLOWER GFS SOLUTION WITH REGARDS TO
A CUT OFF LOW SLOWLY TRACKING ACROSS THE DEEP SOUTH LATE IN THE
WEEK. THE ECMWF IS STILL SLIGHTLY FASTER BY THE WEEKEND... SHOWING
CLEARING CONDITIONS ON SATURDAY WHILE GFS HOLDS OFF UNTIL EARLY
SUNDAY. SINCE CUT OFF LOWS ARE UNPREDICTABLE AND TEND TO
MEANDER... WILL CONTINUE TO LEAN TOWARD THE SLOWER GFS SOLUTION
FOR NOW. OTHERWISE... UNDER HIGH PRESSURE INFLUENCE... THE SUMMER
LIKE PATTERN WILL CONTINUE ON TUESDAY AND POSSIBLY WEDNESDAY...
WITH DIURNALLY DRIVEN ISOLATED CONVECTION POSSIBLE EACH AFTERNOON
AND EVENING. THEN AS THE UPPER LOW APPROACHES FROM THE WEST...
EXPECT INCREASING RAIN CHANCES THURSDAY-FRIDAY... ALONG WITH
SLIGHTLY COOLER DAYTIME HIGHS. SHOULD SEE CLEARING CONDITIONS OVER
THE WEEKEND AS TRAILING HIGH PRESSURE SPREADS A DRIER/COOLER AIR
MASS INTO THE STATE BY SUNDAY.
39
&&
.CLIMATE...
RECORDS FOR 03-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 86 1982 45 1947 61 1908 22 1892
KATL 85 1982 44 1892 65 1927 17 1892
KCSG 88 1982 52 2001 66 1948 30 1985
1960
KMCN 88 1963 49 1947 64 1982 26 1967
1945 1902
1927
RECORDS FOR 03-20
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 86 1907 38 1906 62 1948 20 1923
KATL 86 1907 36 1906 67 1948 17 1923
KCSG 85 2004 46 2001 66 1982 31 1956
1996 1948 1949
KMCN 90 1907 45 1906 67 1907 23 1923
RECORDS FOR 03-21
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 84 1948 41 1950 62 1994 21 1965
1935
1921
KATL 86 1907 37 1914 62 1994 21 1965
1921
1907
KCSG 85 1982 48 1998 62 1994 25 1956
KMCN 90 1907 45 1914 64 1921 27 1965
1907
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD.
FEW-SCT CU 6 TO 7 THSD FT SHOULD DISSIPATE BY 00Z WITH JUST
VARYING AMOUNTS OF HIGH CLOUDS OVERNIGHT. CU DEVELOPMENT 6 TO 7
THSD FT POSSIBLE AGAIN BY MID TO LATE MORNING MONDAY. VSBYS
GENERALLY UNRESTRICTED. THINK ISOLATED CONVECTION WILL BE LIMITED
TO EAST SIDE OF STATE THIS AFTERNOON AND MONDAY AFTERNOON...BUT
WITH POPS 20% OR LESS HAVE NOT INCLUDED IN THE AHN TAF. LIGHT
VARIABLE WINDS FOR MUCH OF THE PERIOD...BUT SHOULD FAVOR SW THIS
AFTERNOON...AND SOUTHEAST MONDAY AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 58 86 59 83 / 20 20 10 20
ATLANTA 62 84 63 81 / 10 10 5 10
BLAIRSVILLE 53 79 55 76 / 20 20 10 20
CARTERSVILLE 53 84 55 84 / 10 10 5 10
COLUMBUS 60 86 61 84 / 5 5 5 10
GAINESVILLE 60 84 60 82 / 10 10 10 10
MACON 57 86 58 84 / 10 10 5 10
ROME 53 86 56 84 / 5 10 5 10
PEACHTREE CITY 52 84 55 82 / 5 5 5 10
VIDALIA 62 86 60 83 / 20 20 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 18, 11:22 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EDT SUN MAR 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... SURFACE HIGH PRESSURE WILL CONTINUE TO COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST AIR MASS OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAIN. .DISCUSSION... THE GREATER CHANCE FOR CONVECTION WILL CONTINUE TO BE ACROSS NORTH AND EAST GEORGIA TODAY...WHERE THE UPPER LEVEL RIDGE IS THE WEAKEST. MODERATE INSTABILITIES CAN BE EXPECTED AS DAYTIME TEMPERATURES CLIMB INTO THE 80S. THIS COUPLED WITH AREA DEWPOINTS IN THE 50S AND 60S WILL RESULT IN 1000 TO 1500 CAPE AND -2 TO -5 LI'S. AS A RESULT... A FEW STORMS COULD BECOME STRONG DURING MAX HEATING... HOWEVER SEVERE STORM DEVELOPMENT SHOULD BE GREATLY HINDERED BY INCREASING MID LEVEL RIDGE INFLUENCE. THE THUNDERSTORM THREAT WILL DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Mar 18, 1:11 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 1 S TRION 34.53N 85.31W
03/16/2012 E0.75 INCH CHATTOOGA GA 911 CALL CENTER
CHATTOOGA COUNTY 911 REPORTED PENNY SIZED HAIL NEAR
TRION.
0408 PM TSTM WND DMG 1 N RINGGOLD 34.93N 85.11W
03/16/2012 CATOOSA GA 911 CALL CENTER
CATOOSA COUNTY 911 REPORTED THAT ONE TREE WAS DOWN ON
OOLTEWAH RINGGOLD ROAD.
0423 PM HAIL MACON 32.83N 83.64W
03/16/2012 E0.75 INCH BIBB GA 911 CALL CENTER
BIBB COUNTY 911 REPORTED PENNY SIZED HAIL IN MACON.
&&
JLFSpecial weather statement, Mar 18, 3:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SUN MAR 18 2012
GAZ016-181930-
304 PM EDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE COUNTY UNTIL
330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAUTEE...MOVING SOUTHEAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH PER HOUR CAN BE
EXPECTED ACROSS WHITE COUNTY...INCLUDING AREAS AROUND
HELEN...SAUTEE...CLEVELAND...LEAF AND MOSSY CREEK. PEA SIZE HAIL IS
ALSO POSSIBLE WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3473 8362 3468 8363 3465 8365 3463 8363
3460 8364 3456 8361 3454 8361 3451 8366
3462 8382 3476 8368
TIME...MOT...LOC 1902Z 310DEG 7KT 3463 8366Special weather statement, Mar 18, 3:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012
GAZ086-182000-
333 PM EDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
EMANUEL COUNTY UNTIL 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH PER HOUR AND PEA SIZE
HAIL CAN BE EXPECTED ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
SWAINSBORO...NUNEZ...LEXSY...STILLMORE AND OAK PARK. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3246 8218 3243 8218 3241 8219 3236 8225
3234 8234 3258 8245 3263 8224 3247 8217
TIME...MOT...LOC 1932Z 343DEG 9KT 3252 8231The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:04 PM EDT | Special Weather Statement | FFC | White | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.